Posted 7/29/2015 6:30 AM (GMT -6)
I saw a nurse practioner the other day for my migraines. (She wasn't horrible, but it was typical listen, talk about water, caffeine, sugar, here are pills.) They've been bad enough I had to quit my job. I asked about magnesium, and she was clueless. Offered me amitriptyline or topamax, and asked me to choose. I probed for information, and she did ask if i had depression, anxiety. I said severe pms, and that I've had bad times on antidpressants. She said it's only 10 mg so shouldn't have side effects. First dose was Monday night. Yesterday I was argumentive with my boyfirned, and exhausted. Couldn't think straight. Was up last night until 230, and woke up feeling anxious and on edge. I feel like I'm going to jump out of my skin, and that I'm in a fog.
Is this a side effect that lasts? I hate meds because I tend to always have side effects. My twice a year migraines became more active along with tension headaches, so I don't have a choice. My insurance causes caregivers to not give me the best treatment (first thing she said was I'm not getting disability. I wasn't even asking!), and doesn't always cover alternative choices. I have no clue if I should give it a few more days or go for the Topamax. I read that causes hair loss. Not even sure if she'd write a new script or force me to give it a few more days (Said something like 6 months and follow up isn't for 3 months. No blood work, no nothing. Just here are these meds, have fun, "long boat to China" see you in 3 months)